Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 16, NWS Albuquerque, NM

March 13, 2011

NWS Albuquerque, NM issued this red flag warning at Mar 13, 2011, 6:54 AM MDT. It took effect at Mar 13, 2011, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2011, 6:54 AM MDT (12:54 UTC)
In effect from
Mar 13, 2011, 12:00 PM MDT
Expired
Mar 13, 2011, 6:00 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WWUS85 KABQ 131254
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
654 AM MDT SUN MAR 13 2011

...RED FLAG WARNING THIS AFTERNOON FOR WESTERN GUADALUPE COUNTY
AND EASTERN PARTS OF THE SANDIA/MANZANO AND GALLINAS MOUNTAINS FOR
STRONG WINDS AND LOW HUMIDITIES...

.A WEAK UPPER LEVEL TROUGH WILL DROP SOUTHEASTWARD OUT OF THE
CENTRAL ROCKIES AND CLIP NORTHEAST NEW MEXICO TODAY...STEERING
MODERATELY STRONG NORTHWEST WINDS ALOFT OVER CENTRAL NEW MEXICO.
DESPITE THE GUSTY NORTHWEST WINDS...HIGH TEMPERATURES WILL REACH
AROUND 10 DEGREES ABOVE NORMAL. HUMIDITIES WILL ALSO PLUMMET TO
CRITICAL THRESHOLDS DURING THE AFTERNOON. THIS WILL BE A LOW END
CRITICAL FIRE WEATHER SCENARIO...BUT CRITICAL FIRE WEATHER
CRITERIA WILL PROBABLY BE MET FOR 4 TO 5 HOURS IN SOME SPOTS.

NMZ107-108-140000-
/O.NEW.KABQ.FW.W.0016.110313T1800Z-110314T0000Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
654 AM MDT SUN MAR 13 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING WEST OF HIGHWAY 84 AND EAST OF ROUTE 41 IN CENTRAL NEW
MEXICO FOR STRONG WINDS AND LOW HUMIDITIES... 

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS
  EXCEEDING 35 MPH. PEAK GUSTS MAY APPROACH 50 MPH DURING THE
  EARLY AFTERNOON.

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.
  MINIMUM HUMIDITIES SHOULD BOTTOM OUT AROUND 11 PERCENT.

* TIMING...WIND SPEEDS WILL REACH CRITICAL THRESHOLDS DURING THE
  LATE MORNING...BUT HUMIDITIES WONT FOLLOW SUITE UNTIL THE
  AFTERNOON. THE MOST CRITICAL PERIOD WILL BE FROM 1 TO 3 PM WHEN
  WINDS WILL BE STRONGEST. WIND SPEEDS WILL DROP BELOW CRITICAL
  THRESHOLDS DURING THE LATE AFTERNOON EASING THESE DANGEROUS FIRE
  WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 13, 3:28 AM MDT, 3 hours 26 minutes earlier.

Area forecast discussion, Mar 13, 3:28 AM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 AM MDT SUN MAR 13 2011

.DISCUSSION...
WEAK TO MODERATE ZONAL FLOW THROUGH THE MIDDLE OF THE WEEK...THEN
INCREASING SW FLOW FOR LATE WEEK AND NEXT WEEKEND. NO SIGNIFICANT
PRECIPITATION THROUGH THE DAY FRI THEN WILL NEED TO WATCH FOR A
DEVELOPING DRY LINE AND SOME CONVECTION OVER THE FAR E PLAINS FRI
NIGHT THROUGH SAT NIGHT. STORM APPROACHING EARLY NEXT WEEK COULD
BRING MORE WIDESPREAD PRECIPITATION TO THE AREA.

NEXT SHORT WAVE TROUGH COMING OUT OF UT WILL MOVE SE AND CLIP NC
AND NE NM THIS PM. WILL KEEP MENTION OF A SHOWER OVER THE NRN
SANGRES AND JOHNSON MESA FOR THIS PM. SURFACE COLD FRONT WILL ALSO
INVADE NE NM THIS PM AND CONTINUE S AND W TONIGHT. ENOUGH WIND FOR
SOME CRITICAL FIRE WEATHER CONDITIONS OVER THE EC PLAINS. LOW
LEVEL MOISTURE TON WILL LIKELY CREATE LOW CLOUDS AND PATCHY FOG
OVER THE E. TEMPS TODAY WILL BE SIMILAR TO SAT WITH COOLER LOW
TEMPS TON.

MON AND TUE WILL BE DRY WITH ABOVE NORMAL TEMPS AND NO STRONG WINDS.
THOSE WINDS WILL PICK UP SOME WED AS THE FLOW BACKS TO THE SW AND
BEGINS TO INCREASE. WINDS WILL PEAK ON THU IN THE E CREATING THE
RISK FOR CRITICAL FIRE WEATHER CONDITIONS. A DISTURBANCE PASSING
TO OUR N THU MAY PRODUCE A SHOWER OVER THE SAN JUAN MOUNTAIN
PEAKS...AND WILL DROP A COLD FRONT S THU NIGHT. FRI WILL BE COOLER
IN THE E. RETURN FLOW MOISTURE FRI NIGHT THROUGH SAT NIGHT COULD
SET OFF A FEW THUNDERSTORMS NEAR THE TX BORDER...IN THE VICINITY
OF A DRY LINE. SAT WILL BE WINDY AND MILD WITH SUN TURNING COOLER
AS A COLD FRONT DROPS S ACROSS NEW MEXICO AND A STORM APPROACHES
FROM THE W. THIS SYSTEM COULD BRING MORE SUBSTANTIAL PRECIPITATION
TO THE AREA SUN NIGHT THROUGH MON NIGHT. CHJ

&&

.AVIATION...
LOW CLOUDS HAVE YET TO DEVELOP IN NE NM AS OF 09Z...BUT MVFR TO
PERHAPS PATCHY IFR CONDITIONS CONTINUE TO BE A POSSIBILITY FROM THE
PREDAWN HOURS UNTIL MID MORNING. KCAO HAS THE BEST CHANCE OF LOW
CLOUDS WITH A SMALLER CHANCE AT TCC AND SMALLER STILL AT KCVN.
UNLIKE LAST NIGHT...NE NM HAS REMAINED FREE OF CIRRUS SO FAR
TONIGHT. WITH THE BACK DOOR COOL FRONT STALLED WEST OF UNION...QUAY
AND CURRY COUNTIES...AT LEAST A FEW PATCHES OF LOW EARLY MORNING
STRATUS SHOULD DEVELOP. AN UPPER LEVEL TROUGH COULD TRIGGER ISOLD
SHRA AND HIGH TERRAIN SHSN THIS AFTN ACROSS NRN NM SANGRES AND RATON
PASS. EITHER SOME MTN OBSCN OR A FEW LIGHTNING STRIKES WOULD NOT BE
OUT OF THE QUESTION. THE TROUGH WILL DRIVE THE BACK DOOR COLD FRONT
ALL THE WAY TO THE E SLOPES OF THE CNTRL MTN CHAIN THIS EVENING WITH
A BETTER PROBABILITY OF LOW STRATUS ACROSS ERN NM LATE TONIGHT INTO
MONDAY MORNING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 44

&&

.FIRE WEATHER...
A PATCH OF CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS
AFTERNOON IN THE LEE OF THE SANDIA AND MANZANO MOUNTAINS.  MORE
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE DURING
THE MIDDLE TO LATTER HALF OF THE WORK WEEK.

WE WILL ISSUE A RED FLAG WARNING FOR EASTERN FIRE WEATHER ZONE 106
AND WESTERN GUADALUPE COUNTY TODAY. MODELS ARE NOW PROGGING THE
UPPER LEVEL TROUGH THAT WAS SLATED TO CROSS THE CENTRAL ROCKIES
NORTH OF NM TO TRACK FARTHER SOUTH. THIS WILL CAUSE NW WINDS TO
REACH CRITICAL THRESHOLDS FROM MID DAY THROUGH THE AFTERNOON NORTH
OF LINCOLN COUNTY TO THE SOUTHERN BORDER OF FIRE WEATHER ZONE
103...INCLUDING THE VICINITY OF CLINES CORNERS...ENCINO AND VAUGHN.
DESPITE STRONG NW WINDS...TEMPERATURES IN THIS AREA WILL CLIMB TO
AROUND 10 DEGREES ABOVE NORMAL THIS AFTERNOON AND HUMIDIFIES WILL
CRATER AROUND 10 PERCENT.

ELSEWHERE TODAY...CRITICALLY LOW MINIMUM HUMIDIFIES ARE AGAIN
EXPECTED ALONG AND SOUTH OF A LINE FROM FARMINGTON TO SANTA FE TO
PORTALES. NW WINDS WILL BE GUSTING...BUT NOT NEARLY AS STRONG AS IN
THE LEE OF THE CENTRAL MOUNTAINS. THE GUSTY DOWNSLOPE FLOW WILL
CAUSE THE SURFACE FRONT THAT HAS BEEN STALLED ON THE PLAINS TO BACK
UP TO NE NM FOR A TIME THIS AFTERNOON. HOWEVER...THE PASSING TROUGH
WILL DRIVE THE FRONT ALL OF THE WAY TO THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN THIS EVENING. THERE COULD EVEN BE A WEAK EAST
WIND BELOW CANYONS OPENING INTO THE RIO GRANDE VALLEY TONIGHT OR
EARLY MONDAY MORNING...BUT ANY OVERNIGHT DEWPOINT RECOVERY IN
CENTRAL PARTS OF THE STATE WILL MIX OUT MONDAY AS A SURFACE LEE
TROUGH GRADUALLY SETS UP ON THE EASTERN PLAINS. AS THE UPPER LEVEL
TROUGH CLIPS NE NM THIS AFTERNOON...ISOLATED LIGHT RAIN AND LIGHT
HIGH TERRAIN SNOW SHOWERS ARE EXPECTED IN THE NORTHERN SANGRES AND
ACROSS RATON PASS. LIFTED INDICES WILL APPROACH ZERO JUST OVER THE
CO BORDER...SO A FEW LIGHTNING STRIKES ARE NOT OUT OF THE QUESTION.

THE FIRST HALF OF THE WORK WEEK WILL FEATURE ANOTHER WEAK UPPER
TROUGH CROSSING THE CENTRAL ROCKIES N OF NM. AFTER A LEE SURFACE
TROUGH SETS UP LATE MONDAY ON THE PLAINS...THE TROUGH CROSSING THE
CENTRAL ROCKIES SHOULD CAUSE ANOTHER WEAK BACK DOOR COOL FRONT TO
SAG INTO THE PLAINS FOR TUESDAY BEFORE ANOTHER STRONGER LEE SURFACE
TROUGH ESTABLISHES WEDNESDAY. SW WINDS WILL BECOME GUSTY ON THE
PLAINS MONDAY AFTERNOON AND WEDNESDAY AFTERNOON...BUT LOOK FOR NOW
LIKE THEY WILL STAY UNDER CRITICAL THRESHOLDS.  MINIMUM HUMIDIFIES
WILL CONTINUE TO CRATER IN CENTRAL AND SW PARTS OF THE FORECAST AREA
WITH THE FOCUS FOR VERY DRY AIR MORE ON WESTERN NM MONDAY BEFORE
GRADUALLY SHIFTING MORE TO THE PLAINS WEDNESDAY.

THE LATTER HALF OF THE WORK WEEK WILL FEATURE A SERIES OF LOW
AMPLITUDE TROUGH CROSSING THE CENTRAL AND NORTHERN ROCKIES IN RAPID
FLOW ALOFT. WHEN THE FLOW IS THIS QUICK...ITS HARD TO GET A HANDLE
ON THE TIMING THE SYSTEMS. THE TROUGHS MAY DROP FAR ENOUGH SOUTH FOR
THE NORTHERN MOST MOUNTAINS OF NM TO RECEIVE SOME LIGHT SHOWERS AND
POSSIBLY SOME THUNDER THURSDAY OR FRIDAY. ELSEWHERE IN THE FORECAST
AREA THE WEATHER SHOULD BE BREEZY TO WINDY AND DRY WITH AN EMPHASIS
FOR CRITICALLY LOW MINIMUM HUMIDIFIES SOUTH OF THE NORTHERN
MOUNTAINS. AT THIS TIME...THURSDAY LOOKS LIKE THE WINDIER DAY AND
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OUTSIDE
OF THE NORTHERN MOUNTAINS. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  29  68  32 /   0   0   0   0
DULCE...........................  62  19  64  22 /   0   0   0   0
CUBA............................  63  24  66  28 /   0   0   0   0
GALLUP..........................  65  22  69  26 /   0   0   0   0
EL MORRO........................  63  19  67  25 /   0   0   0   0
GRANTS..........................  68  22  70  28 /   0   0   0   0
QUEMADO.........................  67  23  71  27 /   0   0   0   0
GLENWOOD........................  75  30  75  34 /   0   0   0   0
CHAMA...........................  57  18  57  20 /   0   0   0   0
LOS ALAMOS......................  62  34  65  39 /   0   0   0   0
PECOS...........................  61  29  63  33 /   0   0   0   0
CERRO/QUESTA....................  58  24  61  27 /   5   0   0   0
RED RIVER.......................  51  19  53  24 /  10   0   0   0
ANGEL FIRE......................  53  18  56  23 /   5   5   0   0
TAOS............................  62  21  64  25 /   0   0   0   0
MORA............................  57  26  63  30 /   0   5   0   0
ESPANOLA........................  68  23  69  29 /   0   0   0   0
SANTA FE........................  63  32  64  35 /   0   0   0   0
SANTA FE AIRPORT................  66  29  66  33 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  68  35  68  38 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  70  39  69  41 /   0   0   0   0
ALBUQUERQUE VALLEY..............  72  32  71  34 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  71  32  70  36 /   0   0   0   0
LOS LUNAS.......................  74  26  72  30 /   0   0   0   0
RIO RANCHO......................  70  30  70  36 /   0   0   0   0
SOCORRO.........................  77  37  77  40 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  69  27  68  34 /   0   0   0   0
TIJERAS.........................  71  27  68  36 /   0   0   0   0
MORIARTY/ESTANCIA...............  69  22  70  29 /   0   0   0   0
CLINES CORNERS..................  65  29  64  34 /   0   5   0   0
GRAN QUIVIRA....................  72  32  73  39 /   0   0   0   0
CARRIZOZO.......................  76  37  75  40 /   0   0   0   0
RUIDOSO.........................  64  34  66  35 /   0   0   0   0
CAPULIN.........................  57  23  62  29 /   5   5   0   0
RATON...........................  61  23  65  29 /   5   5   0   0
SPRINGER........................  64  25  65  30 /   0   5   5   0
LAS VEGAS.......................  63  28  62  35 /   0   5   5   5
CLAYTON.........................  59  28  63  36 /   0   5   0   0
ROY.............................  60  28  61  35 /   0   5   5   5
CONCHAS.........................  71  33  69  39 /   0   5   5   0
SANTA ROSA......................  74  32  68  38 /   0   5   5   5
TUCUMCARI.......................  70  28  69  38 /   0   0   0   0
CLOVIS..........................  72  30  67  39 /   0   0   0   0
PORTALES........................  75  31  69  40 /   0   0   0   0
FORT SUMNER.....................  78  33  70  40 /   0   5   0   0
ROSWELL.........................  82  38  70  38 /   0   0   0   0
PICACHO.........................  79  38  68  38 /   0   0   0   0
ELK.............................  75  34  66  36 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ107-108.

&&

40/44
Hazardous weather outlook, Mar 13, 5:57 AM MDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 AM MDT SUN MAR 13 2011

NMZ501>540-141200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
557 AM MDT SUN MAR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM MDT FOR THE
CENTRAL HIGHLANDS ONTO THE EASTERN PLAINS WHERE LOW HUMIDITIES
COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS AND LOW HUMIDITIES MAY COMBINE TO PRODUCE CRITICAL
FIRE WEATHER CONDITIONS THURSDAY AND SATURDAY OF THE UPCOMING
WEEK.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

40

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.